Formulas for the hyper-Wiener index of trees

Research output: Contribution to journalArticle

31 Citations (Scopus)

Abstract

Formulas for the hyper-Wiener index of chains and trees which contain one trivalent or tetravalent branching vertex are derived. The formulas are polynomials in terms of the lengths of the strings that form a tree. It is shown that the polynomial related to an arbitrary tree cannot contain fifth or higher order terms. A method to derive formulas for more complicated cases is given. It is suggested that in order to derive structure-property relationships the hyper-Wiener index has to be divided by the third power of the number of vertices of a particular graph.

Original languageEnglish
Pages (from-to)1079-1081
Number of pages3
JournalJournal of Chemical Information and Computer Sciences
Volume34
Issue number5
Publication statusPublished - Sep 1994

Fingerprint

Polynomials
ownership structure

ASJC Scopus subject areas

  • Chemistry(all)
  • Computational Theory and Mathematics
  • Computer Science Applications
  • Information Systems

Cite this

Formulas for the hyper-Wiener index of trees. / Lukovits, I.

In: Journal of Chemical Information and Computer Sciences, Vol. 34, No. 5, 09.1994, p. 1079-1081.

Research output: Contribution to journalArticle

@article{1f843c4a14554a0a9f6e5ae8b3dce293,
title = "Formulas for the hyper-Wiener index of trees",
abstract = "Formulas for the hyper-Wiener index of chains and trees which contain one trivalent or tetravalent branching vertex are derived. The formulas are polynomials in terms of the lengths of the strings that form a tree. It is shown that the polynomial related to an arbitrary tree cannot contain fifth or higher order terms. A method to derive formulas for more complicated cases is given. It is suggested that in order to derive structure-property relationships the hyper-Wiener index has to be divided by the third power of the number of vertices of a particular graph.",
author = "I. Lukovits",
year = "1994",
month = "9",
language = "English",
volume = "34",
pages = "1079--1081",
journal = "Journal of Chemical Information and Modeling",
issn = "1549-9596",
publisher = "American Chemical Society",
number = "5",

}

TY - JOUR

T1 - Formulas for the hyper-Wiener index of trees

AU - Lukovits, I.

PY - 1994/9

Y1 - 1994/9

N2 - Formulas for the hyper-Wiener index of chains and trees which contain one trivalent or tetravalent branching vertex are derived. The formulas are polynomials in terms of the lengths of the strings that form a tree. It is shown that the polynomial related to an arbitrary tree cannot contain fifth or higher order terms. A method to derive formulas for more complicated cases is given. It is suggested that in order to derive structure-property relationships the hyper-Wiener index has to be divided by the third power of the number of vertices of a particular graph.

AB - Formulas for the hyper-Wiener index of chains and trees which contain one trivalent or tetravalent branching vertex are derived. The formulas are polynomials in terms of the lengths of the strings that form a tree. It is shown that the polynomial related to an arbitrary tree cannot contain fifth or higher order terms. A method to derive formulas for more complicated cases is given. It is suggested that in order to derive structure-property relationships the hyper-Wiener index has to be divided by the third power of the number of vertices of a particular graph.

UR - http://www.scopus.com/inward/record.url?scp=0028496957&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028496957&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0028496957

VL - 34

SP - 1079

EP - 1081

JO - Journal of Chemical Information and Modeling

JF - Journal of Chemical Information and Modeling

SN - 1549-9596

IS - 5

ER -